Do you have pain or just the burping? Is the gas feeling right below the sturnum?
You may want to take note of what you eat on the occasions you get this lead feeling in your stomach. It could be too fatty of a food for your digestive system to handle. It sounds like it is either something you eat or drink, or else why would you not get it after every meal. Write down what you eat and you might start seeing a pattern on what food does this to you, then you are better able to stay away them or lower you intake.
Good Luck and I wish you well.
Here are some GASTRIC REFLUX TIPS (without acid blockers), that help lots of people, including my husband, myself, and many others. Give these a try (with your doc's OK), and let us know how they help! :-)
Some GASTRIC REFLUX TIPS (without acid blockers):
GER=Gastro-Esophageal Reflux. (Gastro=stomach. Esophagus=food tube.)
LPR= Laryngeal-Pharyngeal Reflux. (Larynx=voice box, containing the 2 vocal cords. Pharynx=throat, above the larynx. The larynx is above the trachea/windpipe.)
Reflux=acidic or alkaline stomach material that backs up into the esophagus (food tube), causing any of these problems: VCD/Vocal Cord Dysfunction/Laryngospasm attacks, cough, voice problems, asthma, globus (feeling of lump in throat), constant need to clear throat, worsening of sinus condition, sore throat, pre-cancerous conditions of throat &/or esophagus, etc.
SOME GER/LPR CONTROL THINGS WE DO, that we learned from the excellent book: STOMACH AILMENTS AND DIGESTIVE DISTURBANCES, by Michael T. Murray, N.D. See page 9, References, in my website: http://cantbreathesuspectvcd.com and, also see GER/LPR info on page 5, and on LINKS page.
PLEASE READ THIS GREAT BOOK. It may possibly be bought on-line, from Michael T. Murray
Do you take any medications ? I had stomach and gas problems on celexa, zoloft, nexium , acifex and problems when taking alot of fish oil ? ConcernedLady do you know if its ok to combine licorice with protonix and pepsid ? I have read that licorice is an antidepressant also .
I have simular problems but have gas coming out the other end. My new GI doc said I have dyspepsia and gave me elavil(anti depressant). I think she is a quack. lor please email me at ***@****
I have similar problems. Almost to a tee. I have acid reflux, was on Zantac but that caused my heart to race and was quite uncomfortable. Now I take nothing at all for my acid reflux and some days are just hell... my doctor doesn't do anything, he's not very good.
I have diahreah all the time and upset stomachs. I drink alcohol once a week with friends on the weekend, I notice however though, if you can stay away from alcohol totally, things eventually start getting better, but just very very slowly. Fatty foods don't help either.
It's a mystery to me still.
I am 34 and had a racing heart on Zantac, Ranitidine , Prevacid not on Nexium which did not help but I tried for 6 weeks.
I will have burps which are like bile.
Suffering with this for months and nemerous tests as well.
What tests have you had .
I always stay away from spice,alcohol,caffeine, and other diet mentions, So no need to change.
Bland diet with fruits and water, exercise and meditation.
The listed suggestions by Concerned lady are very helpful.
Keep us posted
To Karie--Thanks for recommending the "tips"!
To eGoober--I think it's important to start the DGL WHILE you are still taking the acid blockers. This is because it is usually BAD to SUDDENLY stop taking acid blockers. Sudden stopping can cause "rebound" (extra) acid production in the stomach, resulting in worse GERD problems.
So, continue taking the acid blockers, and start trying the DGL. Take BOTH the DGL & acid blockers for about 2 weeks.
See if the DGL (plus all the other GASTRIC REFLUX TIPS) HELP you to feel better. If yes, THEN, continue the DGL plus the "tips.
Then, BEGIN TO VERY, VERY, VERY SLOWLY WEAN OFF THE ACID BLOCKERS, while continuing to take the DGL & do the "tips". Ask your pharmacist & doctor to give you a slow weaning/tapering "schedule" (if safe for you).
Keep doing the slow weaning, until you are off the acid blockers, but are still using the "tips".
Continue the "tips" (including DGL) until you are well, for about 3 months. Then, try stopping the tips, and see what happens. Some of us have to use the "tips" every day (with good results, and no toxic side effects!).
Run these tips by your GI (gastro doc) to be sure they are OK for your particular case. Do this before you start to try the tips.
I think you may be pleasantly surprised at some good results.
Always look for better docs, too, in case more than reflux is going on, in your case!
Sincerely, Concerned lady
Concerned -- I have Barrett's and have been told not to stop medication. I haven't talked to the doctor about licorice yet. I am afraid of cancer so I am afraid to stop the protonix and pepcid. I think the licorice helps, maybe I will try to give up the pepcid.
If you stay on BOTH the DGL and the acid blocker, and if you fully HEAL your esophagus (and stomach), then, maybe your doc will be more agreeable to your weaning off the acid blocker--while you continue with the DGL (along with all the other gastric reflux tips.)
You can continue to be monitored by your doctor, to see how the healing of your esophagus is going.
I wish you the best.
Sincerely, Concerned lady
What tests have you undergone so far. I have the exact same symptoms and they cannot find what it is yet. I had 2 upper endoscopys, ultrasound, ct scan, barium swallow, and a ton of blood work. Nothing turns up yet. I want to get a HIDA scan to see how well my gall bladder is emptying out. Corgan Please keep in touch and email me if you find out anything new and I will do the same. Thanks...Paul
How do you wean yourself off of acid blockers if your only taking one a day?
To wean off acid blockers (if safe for you), when taking only one a day:
See if you can get a lower dose type, and take the lower dose ones, every day, for a week. If it's a pill, cut the pill in half, and take half the pill, to get a lower dose.
Then, take the lower dose one, every other day, for a week.
Then, you're weaned.
To be sure that this weaning plan is OK for you, speak to BOTH your doctor, AND your pharmacist.
Sincerely, Concerned lady
I suggest checking all medications that you currently take. I have found that any medications with magnesium stearate in them greatly increses GERD. This chemical is usually listed as an "inactive ingredient." Ironically, Nexium which is supposed to help, contains magnesium stearate.
Also, many vitamins contain magnesium stearate.
Prevacid, unlike Nexium, contains magnesium carbonate, which doesn't seem to be as aggravating.
Thank you for that good info about how Mag. Stearate WORSENS GERD, and yet... has been added to supposed "anti-GERD" meds! Hmmmm. Wonder why? Could it be like spiking tobacco with more nicotine, to increase the addictive qualities, to sell more product? Or, am I being too cynical?
After all has been said, and it sure looks like it here, one thing else needs to be mentioned: EXCERCISE!!!!!!!!!!!!!!!.Next time the leady feeling comes up, get off your gut(no pun intended) and go for a brisk walk. Yes, even at 3:00 in the morning in -zero weather. You can always bundle up. Walk until the heaviness and the burping start to go away. You may have to walk for one hour!!!!!!!The relief is not permanent but it will help to get you to the next episode and you will get some good sleep too as a bonus. Everyone can walk and you don't need to get your Doc's ok to do it either. I firmly believe that knowing you can walk for relief is in itself a great moralbooster when your stomach has you in fits. Also, for fun and giggles, try looking up some of the literature that was around in the 1800's and you will pleased to learn that you and I are right proud inheritors of a noble tradition. Upset stomach has been around for years. Of course today we do not run out and buy snake oil.
Or do we?